Thunderstorm Wind, Hunterdon
- When
- June 5, 9:15 PM EST
- Where
- Hunterdon County, Frenchtown
- Measured
- 52 kt (60 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.533, -75.067
A severe thunderstorm pulled down a couple of large trees in Frenchtown Borough.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A severe thunderstorm pulled down a couple of large trees in Frenchtown Borough.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 5, 3:40 PM EST, 5 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 440 PM EDT WED JUN 5 2002 THE COLD FRONT WHICH WILL BE AFFECTING OUR WX FOR THE NEXT COUPLE OF DAYS IS STILL HANGING BACK ACROSS THE ERN GRTLKS AND OH VLY THIS AFTN. HWVR THE AMS AHD OF THE FRONT IS VERY MOIST AND UNSTABLE AND TSTMS HAVE RE-FIRED ACRS CNTRL PA SWD INTO MD. MODELS INDC A PRE-FRNTL SFC TROF WILL DVLP OR IS DVLPG JUST W OF OUR CWA AND THIS SHOULD FOCUS TSTM ACTVTY THIS EVENING INTO TONIGHT. THUS HAVE LIKELY TO CATG POPS FOR TONIGHT OVER ENTIRE FA. SOME TSTMS MAY REACH SVR LIMITS AS WELL AS CONTAINING VERY HEAVY DOWNPOURS. FOR THUR...FNTL BDNRY IS FCST TO SINK SLWLY SEWD ACROSS THE FA WITH NE WINDS AND COOLER TEMPS N OF THE BNDRY. HWVR LOW PRES WAVES MOVG ALG THE FRNT WILL SUPPORT CNVTV PRECIP ON EITHER SIDE AND RAINFALL AMTS COULD STILL BE HEAVY. FOR THUR NITE THE FOCUS WILL SHIFT TO SRN PART OF OUR FA AS CDFTN CONTS TO SAG SWD AND STGR SFC WAVE APCHS FROM THE SW. FOR FRI..SOME LINGERING AM SHOWERS NEAR THE COAST...OTRW THE LOW PRES WILL MOVE OFFSHORE LEAVING BREEZY CONDS NEAR THE SHORE. LEFT OVER MOISTURE FROM SGFNT RAINS SHOULD SUPPORT AFTN CLDNS. WE NEED THE RAIN...HWVR IT MAY BE TOO MUCH AT ONCE IN SOME AREAS. THEREFORE WILL ISSUE A STATEMENT FOR HEAVY RAINS AND POSSIBLE FLOODING. MAIN THREAT FOR MORE WDSPRD HEAVT RAIN SEEMS TO BE THURS AND THURS NIGHT...SO WILL LEAVE FF WATCH DECISION TO LATER SHIFT. FCSTID = 20 MPO 65 68 53 70 / 80 80 60 20 ABE 67 71 55 72 / 80 80 70 20 RDG 67 71 55 72 / 80 80 70 20 PHL 71 78 59 70 / 80 90 80 20 12N 67 71 55 72 / 80 80 70 20 SMQ 70 76 57 71 / 80 90 80 20 TTN 70 76 57 71 / 80 90 80 20 MIV 70 78 60 67 / 70 90 90 30 ACY 69 76 60 65 / 70 90 90 40 ILG 71 78 59 70 / 80 90 80 20 DOV 71 80 61 71 / 70 90 90 40 GED 71 80 61 71 / 70 90 90 40 ESN 71 80 61 71 / 70 90 90 40 .PHI... DE...NONE. MD...NONE. NJ...NONE. PA...NONE. MARINE...SCA FOR COASTAL WATERS AND DELAWARE BAY. AMC
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-060400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 530 PM EDT WED JUN 5 2002 ...HEAVY RAINS POSSIBLE TONIGHT THROUGH THURSDAY NIGHT... A SLOW MOVING COLD FRONT WILL BE THE FOCUS FOR SOME HEAVY SHOWERS AND THUNDERSTORMS FROM NOW THROUGH THURSDAY NIGHT. ALTHOUGH THE FRONT IS STILL WELL TO OUR NORTH AND WEST...HEAVY THUNDERSTORMS HAVE ALREADY DEVELOPED OVER CENTRAL PENNSYLVANIA IN THE VERY MOIST AND UNSTABLE AIR MASS AHEAD OF THE FRONT. ALONG WITH LOCALLY HEAVY RAINS...THE STRONGER THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND HAIL AS THEY MOVE EASTWARD ACROSS THE MID-ATLANTIC REGION THIS EVENING. THE GREATEST THREAT FOR MORE WIDE-SPREAD HEAVY RAINFALL APPEARS TO BE ON THURSDAY AND THURSDAY NIGHT...AS THE COLD FRONT MOVES SLOWLY SOUTH THROUGH EASTERN PENNSYLVANIA..NEW JERSEY AND EVENTUALLY INTO THE DELMARVA. CONVERGING WINDS NEAR THE FRONT WILL FOCUS SHOWERS AND THUNDERSTORMS ON EITHER SIDE AS AREAS OF LOW PRESSURE MOVE EAST ALONG IT. BECAUSE OF THE SLOW FRONTAL MOVEMENT...MULTIPLE STORMS MAY TEND TO MOVE OVER THE SAME AREAS WHICH COULD RESULT IN VERY HEAVY RAINFALL ACCUMULATION AND EVEN POSSIBLY SOME FLOODING. FLOODING CAN OCCUR EVEN THOUGH WE CONTINUE TO EXPERIENCE OVERALL DROUGHT CONDITIONS AND WE NEED THE RAIN. THE RAIN SHOULD BE OVER BY FRIDAY EXCEPT FOR SOME LINGERING MORNING SHOWERS ALONG THE COAST. PLEASE LISTEN FOR LATER FORECASTS AND STATEMENTS OVER THE NOAA WEATHER RADIO...OR VISIT OUR WEB SITE AT WWW.NWS.NOAA.GOV/ER/PHI. AMC
The Philadelphia radar (KDIX), 86 km away, was scanning. The volume nearest the first event began at 02:16 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2002Every state in 2002This day in weather historyWarnings in New Jersey, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5300566.